| Model Number |
08-015-04-V04 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Injury (2348)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The date of the injection (implant/event date), follow-up date, and patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a post-market clinical follow-up (pmcf) study.The hospital's protocol for execution of the retrospective data collection/review, approved by their investigation review board (irb), stated the study sponsor (cytophil, inc.) is not to receive any patient personal identification information.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The device status was reported as unknown and therefore could not be evaluated.It can be reasonably concluded any portion of the syringe not used for the injection procedure was discarded per standard medical practice once the injection was complete and is therefore not available for return.Product labeling and risk management contain appropriate information regarding insufficient correction and poor voice quality.A review of complaint records revealed seven (7) complaints where the patient reported similar outcomes post-injection.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each patient case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome or if it was an underlying condition.The event was not reported to cytophil when it occurred.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
Event or Problem Description
The patient underwent an uneventful or transoral injection of renú voice lateral to the vocal ligament in the paraglottic space and a small injection into the mid fold for right vocal fold paresis and dysphonia using a renú transoral needle.No procedural complications or superficial injection were noted.The physician reported "overcorrection was minimal." during a follow-up appointment thirty-nine (39) days post-injection, voice quality was reported by the physician as "slightly dysphonic." the physician noted both vocal folds have smooth edges with no atrophy/bowing, the left true vocal fold has full range of motion while the right has partial abduction/adduction.The right sided partial abduction/adduction was present prior to the injection procedure.The patient reported he did not notice any improvement in his voice or swallowing and it is more difficult to project his voice since the surgery but does not report pain.The physician reported voice quality, ability to increase voice volume, and swallowing were not improved by the injection procedure.The patient was subsequently treated with a "generic voice gel" after the renú injection (no date provided).The patient's voice was reported to have not improve since the follow-up visit.Patient is now deceased, but most recent records reported the patient's voice to be moderately dysphonic.The patient's death was confirmed to not be associated with the renú injection procedure.(ref.(b)(4)).